11 doctors weighed in:

I never had a problem sleeping before psychiatric medication but upon discontinuing medications I have been unable to sleep at all.Why is this?

11 doctors weighed in
Dr. Ravi Chand
Psychiatry
7 doctors agree

In brief: Sleep

Sleep wake switch is altered by many meds including benzodiazepines like Klonopin (clonazepam) which help you sleep but when you stop you can get insomnia and withdrawal symptoms etc.

In brief: Sleep

Sleep wake switch is altered by many meds including benzodiazepines like Klonopin (clonazepam) which help you sleep but when you stop you can get insomnia and withdrawal symptoms etc.
Dr. Ravi Chand
Dr. Ravi Chand
Thank
1 comment
Dr. Alan Ali
Also Geodon.
Dr. Aaron Ament
Psychiatry
1 doctor agrees

In brief: REBOUND

Stopping most psychiatric meds suddenly invites a rebound phenomena because of the sudden drop in concentration of neurotransmitters in areas of the brain.
The receptor sites for some of these meds are left empty, and because of that original symptoms, etc return for a time. Best to stop meds by reducing them gradually over a longer time than you expect.

In brief: REBOUND

Stopping most psychiatric meds suddenly invites a rebound phenomena because of the sudden drop in concentration of neurotransmitters in areas of the brain.
The receptor sites for some of these meds are left empty, and because of that original symptoms, etc return for a time. Best to stop meds by reducing them gradually over a longer time than you expect.
Dr. Aaron Ament
Dr. Aaron Ament
Thank
Dr. Alan Ali
Psychiatry
1 doctor agrees

In brief: Insomnia

Can u please list the medication u are on?

In brief: Insomnia

Can u please list the medication u are on?
Dr. Alan Ali
Dr. Alan Ali
Thank
1 comment
Dr. Alan Ali
Stopping Klonopin & Geodon would attribute to lack of sleep.
Get help from a real doctor now
Dr. Bennett Machanic
Board Certified, Neurology
49 years in practice
56M people helped
Continue
111,000 doctors available
Read more answers from doctors